Please advise, medication reduced when feeling well for first time in 6 years

Hello again,

To cut a long story shortish, I was diagnosed with an undifferentiated connective tissue disorder (with raised CRP) a few years ago. Hydroxychloroquine did very little and I was tested for underactive thyroid. I was diagnosed as marginal (TSH 5.2, low T4, T3 not tested) but put on low dose of levo. I was then told in June 16 that I was over medicated and told to stop levo. I still felt unwell. I know now that my Jine 16 results were actually very promising but the GP stopped the drugs because of suppressed TSH despite my having low T4 (12.2).

I felt very let down by consultants and GPs and after blood tests in December 16 which I thought showed underactivity, but was told were normal (TSH 2.29 (0.27-4.2), T4 12.2 (12.0-22) no T3 tested), put myself on the following:

Levo 100mcg

Thiroyd 60 x 2

Progesterone-only pill (I realised that my symptoms coincided with my stopping the pill and all my symptoms stopped during pregnancy when my oestrogen and progesterone balance was different. I wondered if I had too high an oestrogen level compared to progesterone and have since learnt progesterone helps thyroid function).

Occasional vitamins and iron

Within a month I had lost a few pounds for the first time in 6 years. I've now lost about 16lb which had been totally impossible before. I'm still about 16lb overweight and have plateaued a little. I have far more energy and for the first time in years the constant aching in my ribs has disappeared. To me, this is all down to the medication I have been taking since January as nothing had improved for 6 years prior to that.

My latest results take whilst on the above drugs are:

TSH 0.014 <0.27-4.2

T4 21.6 <12-22

T3 7.8 <3.1-6.8

I see T4 is normal but T3 a little high. The consultant was only concerned about the suppressed TSH, saying it means I am at risk of cardiac issues. He said the T4 and T3 results were less important than the suppressed TSH.

I've not felt this well in a long time but the consultant has told the GP to reduce me to 50mcg levo and stop taking the Thiroid NDT because I am "significantly overmedicated". I'm terrified of going back to square 1.

Any guidance very gratefully received as I intend to send a long email to the GP and consultant.

Thank you

Kate.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

3 Replies

oldestnewest
  • You mean Thiroyd 60 mg? Sorry, you had me confused there for a minute. I was looking for something called Thiroyd 60, instead of it being the weight! So, in effect, you are on two grains of NDT.

    If I were you, I'd stop the levo and continue with the NDT. It will suppress your TSH, of course, because there is T3 in it. But, it doesn't matter! It's suppressed because you don't need it. But, endos are very badly educated in thyroid - they're diabetes specialists, really. And believe that a suppressed TSH is dangerous. If you ask them how a hormone designed to stimulate your thyroid is going to have an effect on your heart, they wouldn't be able to answer. But, that's medicine for you. Once an idea takes hold - usually through bad science - it's difficult to dislodge.

    Just ignore it. I imagine that you are paying for your NDT yourself, so you can do what you like. It could be that you have thyroid hormone resistance, and need your FT3 over-range. But, what you probably don't need, is all that T4. So, that's what I would do - stop the levo completely, and continue on NDT. And never see that endo ever again!!!

  • Thank you greygoose, it's very reassuring to read that. Yes, sorry, the thiroid box says 60mg but I am not really sure what it all means!! Am paying myself but not sure where to get it next time (it was in Amazon but has now gone). I was terrified of taking something I'd bought online but do feel better since I took the plunge.

  • Post a new question, asking just that, and people will send you any sources they have. I'm afraid I can't help you with that one.

You may also like...